Botox - droopy eye & high outer brow? (Photos)

I had BOTOX 6days ago. day3 I developed droopy eyelid & what looks like pulling at outerbrow. I know the importance of a reputable plastic surgeon-this was my 1st with BOTOX so I thought I had done just that. That was the past and now I am looking to the future. I'm very depressed & was hoping on any feedback on your previous experience with similar cases -What can be done fix or help even slightly? How long should I expect this to last? ect so when meet with my surgeon I can be a bit wiser.

Doctor Answers 10

Droopy Eyelids after Botox

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

I am sorry to hear about your experience. From your picture I have determined you eyelid ptosis which is an uncommon side effect of Botox. Unfortunately, this will take 6-8 weeks to resolve. You can use lopidine drops a few times a day to help keep the eyelid open. I recommend having a follow up with your treating physician to discuss your option. 


Summit Emergency Medicine Physician

You have been very unlucky

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Thank you for your posting and I am truly sorry to hear you have experienced such a complication. First of all, the lazy eyelid could be improved with some eye drops which work on the eyelid muscle, to lift it. The elevated tail of your brow could well settle within a couple of weeks but if it hasn't maybe a touch of Botox to reduce the pull will be necessary. Alternatively, you could have some Restylane injected above the brow once the botox has worn off to support the brow.

I have drooping after my Botox treatment?

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

So sorry to hear that this happened. The Botox looks to have spread to the muscle responsible for lifting the eyelid (the elevator  muscle). This is a rare problem after Botox. Your brow is elevating as an unconscious response to this drooping, also called ptosis. There are eyedrops that can be used to help with the problem until your botox wears off.

Jeffrey M. Joseph, MD
Newport Beach Oculoplastic Surgeon
5.0 out of 5 stars 17 reviews

Droopy Eyelids after Botox

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Thank you for your question newie. I am sorry to hear about your situation. Botox is a purified protein used to address wrinkles associated with facial expression. A possible side effect of Botox is droopy eyelids. Although it happens in less than one percent of the time, it can happen even with an experienced injector. Fortunately it is temporary and treatable with apraclonidine 0.5% ophthalmic solution. It generally resolves within two weeks. Addition of a small amount of Botox on the forehead can adjust the position of the brow. Please follow up with your doctor for specific recommendations. Good luck!

Eyelid ptosis after botox

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Botox works by interfering with nerve signalling to muscles, causing the muscle to become weaker. If Botox is injected too close to the eye it can spread to muscles around the eye and weaken the muscles that lift the eyelid. Sometimes a medical eyedrop called apraclonidine can help the eyelid muscles lift a little stronger. The good news is your situation is temporary and once the Botox has worn off in 3 months your eyelid will return to its normal position. The bad news is your eyelid is weak for those 3 months. I would contact your injector about trying the eyedrops to see if they help you.

All the best,

Dr. Brace

Matthew Brace, MD
Ontario Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Eyelid Ptosis after Botox

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Sorry to hear about your experience. You have eyelid (not eyebrow) ptosis which is a relatively uncommon complication of Botox injection. Unfortunately, it will take 6-8 weeks for enough of the Botox to wear off for this to resolve. Iopidine drops used a couple times day will help keep the eyelids open. I would follow with your physician to discuss this option. The Botox will wear off, so don't worry about this being permanent. 

Botox - droopy eye and & high outer brow?

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Thank you for sharing your question and photographs and I am sorry to hear of your eyelid ptosis.  Unfortunately the placement of Botox was too close to the eyelid resulting in paralysis of the main elevator of the eyelid.  This will take up to three months to fully resolve, and will so spontaneously without long-term effects.  In the meantime you can have iopidine drops applied that can help raise your lid a few millimeters.  Hope this helps.

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 80 reviews

Eyelid Ptosis is a rare problem

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

This is truly eyelid ptosis which is fortunately very rare. This will last about 6-8 weeks. There is nothing to reverse this other than Iopidine drops. These drops help elevate the lid a couple hours by stimulating Meulers muscle. Your case is fairly severe and don't expect significant elevation with the drops. I'm sorry this has happened. 

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.9 out of 5 stars 75 reviews

Ptosis post Botox treatment

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Thank you for your question. I am sorry to hear of this unfortunate outcome. These effects would be expected to generally last approximately 3 months. At Day 6 post treatment there is very little if at all that can be done to improve the outcome. I may suggest a very small dose of Botox (only 1-2 units) to the lateral upper left peri-orbital region may help to relax the lateral aspect of the orbital part of your left orbiularis oculi muscle (see diagram below). This may help to raise your left eyebrow slightly but caution must be exercised as additional hooding of your left upper eyelid may also occur.


A more definitive treatment to the gradual upper eyelid ptosis that we naturally see with ageing would be to consider a bilateral upper eyelid blepharoplasty which should only be performed by an experienced and knowledgable cosmetic or plastic surgeon.

New Botox!

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Thanks for this important question. I'm sorry this happened on your first Botox attempt. It is a risk of the procedure and it can be improved. You can get a prescription from your injector for some eyedrops (iopidine in the US) which will cause the eyelid muscle to lift some or all of the droopiness away. Botox and Dysport can have this side effect and it is usually due to product migration - which means it may not last the whole 3 to 4 months as your directly injected sites. Also, you may still need a small amount of Botox in the pulling eyebrow. The most important thing you can do right now is to notify your injector so they can help improve this situation. 

Aldo Guerra, MD
Scottsdale Plastic Surgeon
4.9 out of 5 stars 215 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.